Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking Gabapentin for anxiety. Also taking Zoloft and Mirtazipine. Should I change drugs to Pregablin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
I am currently taking Gabapentin, for anxiety. Its only been 3 weeks I do appear to be getting benefit from IT. However, I have heard a lot about Pregablin. It is marketed a newer superior product.. Why would my doctor put me on the older drug? Is Pregablin a better drug? I have history of depression and OCD. I am also taking ZOLOFT AND MIRTAZIPINE. Should I change drugs to Pregablin? Also what is the side effect safety profile of Gabapentin and PREGABLIN and what drug combine better with my existing antidepressants?
Posted Mon, 23 Sep 2013 in Mental Health
Answered by Dr. Yogesh D 43 minutes later
Brief Answer:
Both are essentially same

Detailed Answer:
Hello Mr. XXXXX,

Thank you for posting your query. I have read through your query and I do understand your concern.

Please be assured that both these medicines have similar mechanism of action and both are shown to be effective in treating anxiety among many other conditions. Pregabalin is the newer molecule and is shown to be more potent than Gabapentin, so if you are benefiting from gabapentin I do not see any reason for switching to pregabalin.

Both the medicines (Pregabalin and gabapentin) have similar safety and side-effect profile. The most common(about in 10%) side effects are dizziness and drowsiness, rarely blurred vision, diplopia, increased appetite. (There are quite few others which are very rare (Incidence less than 0.1% of treated patients) like lethargy, agitation, hypotension).

I hope this information helps you, please do write back if you have any more questions.

Wishing you good health.

Warm regards,
Dr. Yogesh. D
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor